Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Cheyenne, WY

June 15, 2012Banner County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2012, 5:37 PM MDT for Banner County, Kimball County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 5:37 PM MDT (23:37 UTC)
Expired
Jun 15, 2012, 6:15 PM MDT
In force
38 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-227 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS55 KCYS 152337
SVRCYS
NEC007-105-160015-
/O.NEW.KCYS.SV.W.0050.120615T2337Z-120616T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTH CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 615 PM MDT

* AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  EAST OF ALBIN...OR 18 MILES NORTHWEST OF KIMBALL...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4167 10382 4152 10351 4127 10387 4136 10401
TIME...MOT...LOC 2337Z 210DEG 19KT 4141 10392
WIND...HAIL 60MPH 1.00IN

$$

TJT
2 follow-up statements
849 
WWUS55 KCYS 160006
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MDT FRI JUN 15 2012

NEC007-105-160015-
/O.CON.KCYS.SV.W.0050.000000T0000Z-120616T0015Z/
BANNER NE-KIMBALL NE-
606 PM MDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIMBALL AND BANNER COUNTIES UNTIL 615 PM MDT...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
WEST OF HARRISBURG...OR 22 MILES NORTHWEST OF KIMBALL...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4134 10382 4140 10391 4167 10382 4152 10351
TIME...MOT...LOC 0006Z 210DEG 19KT 4154 10382
WIND...HAIL 60MPH 1.00IN

$$

TJT
011 
WWUS55 KCYS 160014
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT FRI JUN 15 2012

NEC007-105-160024-
/O.EXP.KCYS.SV.W.0050.000000T0000Z-120616T0015Z/
BANNER NE-KIMBALL NE-
614 PM MDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIMBALL AND
BANNER COUNTIES WILL EXPIRE AT 615 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 4134 10382 4140 10391 4167 10382 4152 10351
TIME...MOT...LOC 0014Z 210DEG 19KT 4158 10379

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:01 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 15, 3:01 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI JUN 15 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING SINCE THE LATE
MORNING OVER AND NEAR THE MOUNTAINS.  ENVIRONMENT STILL LOOKS
FAVORABLE FOR STRONG TO SEVERE STORMS THROUGH THE EVENING OVER AND
EAST OF THE LARAMIE RANGE.  THE FOCUS FOR MOST OF THE SEVERE
STORMS CONTINUES TO BE THE NORTH OF A KEAN TO KSNY LINE.  THAT
AREA HAS THE DEEPER MOISTURE AND LARGER INSTABILITY AND CAPE VALUES.
ALSO...BETTER 0-6KM SHEAR EXISTS OVER THAT PART OF THE CWA AS WELL
AS 300 MB DIFFLUENCE THROUGH THE EVENING HOURS.  MOISTURE HAS
DIMINISHED SOME OVER THE SOUTH PART OF THE CWA THROUGH THE MORNING
AND EVEN AT KBFF THE SURFACE DEW POINT WENT FROM THE 50S TO 43 AT
19Z. THE ADVERTISED SHORTWAVE TROUGH SHOULD BE OVER THE CWA BY 00Z
AND THEN MOVE EAST OF THE REGION BY 06Z. IN ADDITION...A SURFACE
COLD FRONT WILL MOVE ACROSS THE CWA EARLY TONIGHT. AS OF 19Z THE
FRONT WAS FROM NORTHEAST TO SOUTH CENTRAL WYOMING. WITH THE
PASSAGE OF THOSE FEATURES...MOST OF THE ACTIVITY...ESPECIALLY
ANYTHING SEVERE...SHOULD DECREASE.

SOME SHOWERS WILL LINGER OVER THE EAST PART OF THE CWA THE REST OF
TONIGHT.  BOUNDARY LAYER UPSLOPE WIND FLOW AND AVAILABLE MOISTURE
SHOULD BE ABLE TO PRODUCE THE SHOWERS.  ALSO...AREAS OF FOG MAY
FORM LATER TONIGHT OVER PORTIONS OF THE EASTERN CWA AND LINGER INTO
MID MORNING SATURDAY.

HEIGHTS ALOFT SLOWLY RISE FOR SATURDAY OVER THE ROCKIES.  THE SURFACE
HIGH BUILDS OVER THE AREA WITH SURFACE UPSLOPE PERSISTING FOR MUCH
OF THE DAY.  THE LOW LEVEL THETA RIDGE AXIS AND MOISTURE CONVERGENT
AREA WILL BE CENTERED OVER THE LARAMIE RANGE OR LARAMIE VALLEY.
SURROUNDING THAT AREA...SOME THUNDERSTORMS SHOULD DEVELOP SATURDAY
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING.  MODEL TRENDS HAVE
BEEN FOR LESS QPF OVER THAT AREA.  THEN WARMER...DRY AND WINDY
WEATHER WILL AFFECT THE CWA SUNDAY AS STRONG WESTERLY FLOW WILL BE
OVER THE REGION.  A SURFACE PRESSURE TROUGH WILL ALSO DEVELOP OVER
THE EASTERN WYOMING BORDER ON SUNDAY.  WIND GUSTS WILL BE AS HIGH AS
50 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE SUNDAY.  THE
TEMPERATURES WILL BE WELL ABOVE NORMAL AND FIRE WEATHER CONCERNS
WILL INCREASE.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...

STRONG WESTERLY LLVL/MIDLEVEL FLOW CONTINUES OVER THE CWA THROUGH
MONDAY. THE COMBINATION OF DOWNSLOPE AND 700MB TEMPS AROUND 14-17C
ON MON WILL RESULT IN ABOVE NORMAL TEMPS WITH WIDESPREAD READINGS
IN THE UPPER 80S TO MID 90S TO THE EAST OF THE LARAMIE RANGE.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A
CONCERN DUE TO THE ABNORMALLY WARM...DRY...AND WINDY WEATHER.
MIDLEVEL FLOW BECOMES MORE SOUTHWESTERLY ON TUES IN RESPONSE TO
HEIGHT FALLS OVER THE NORTHERN INTERMOUNTAIN WEST. 700MB
WINDSPEEDS DECREASE FROM 40 KTS ON MON TO 20 KTS ON TUES. ANOTHER
WARM DAY ON TUES WITH SOUTHWESTERLY LLVL FLOW AND 700MB TEMPS
AROUND 16C. A SHORTWAVE MOVING ACROSS NORTHERN WY AND THE DAKOTAS
ON WED WILL FORCE A BACKDOOR COLD FRONT OVER THE PLAINS ON WED.
LOOKS PRETTY DRY IN THE LOW AND MIDLEVELS BUT DID INCLUDE A SLIGHT
CHANCE OF SHOWERS OVER SECTIONS OF THE PANHANDLE WHERE DEWPOINTS
RISE INTO THE MID 40S. TEMPS WILL BE ABOUT 10 DEGREES COOLER ON
WED AFTER THE FROPA. OTHERWISE...THERE IS SOME SUGGESTION BY THE
GFS AND ECMWF THAT HEIGHTS AND TEMPS RISE BY NEXT WEEKEND OVER THE
INTERMOUNTAIN WEST WITH A BUILDING RIDGE.

&&

.AVIATION...18Z TAF ISSUANCE...
VISIBLE SATELLITE AND RADAR IMAGERY SHOWS SHOWERS DEVELOPING OVER
THE LARAMIE RANGE AT THIS HOUR. THESE STORMS ARE EXPECTED TO MOVE
TO THE EAST OVER THE PLAINS THROUGH THE AFTERNOON AND EARLY
EVENING. INCLUDED TEMPO TSRA AT THE PANHANDLE SITES AS COVERAGE
SHOULD BE GREATER THERE WITH HIGHER INSTABILITY. SHOWERS AND TSTMS
SHOULD DISSIPATE BY AROUND 06Z IN THE PANHANDLE WITH THE LOSS OF
INSTABILITY. A WEAK COLD FRONT WILL MOVE OVER THE AREA LATE
TONIGHT WITH BREEZY NORTH- TO-NORTHWEST WINDS. PATCHY LOW CLOUDS
COULD DEVELOP OVER THE PLAINS EARLY SAT MORNING WITH AMPLE LOW
LEVEL MOISTURE BEHIND THE FRONT.

&&

.FIRE WEATHER...

INCREASING MOISTURE IN THE LOW AND MID LEVELS TODAY WILL BRING A
GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO AT LEAST THE EAST PART
OF THE CWA THROUGH THIS EVENING.  A COLD FRONT MOVES ACROSS THE CWA
THIS EVENING AS WELL.  TEMPERATURES WILL BE SEASONAL FOR SATURDAY
WITH SOME LATE DAY SHOWERS AND STORMS OVER PARTS OF SOUTHEAST
WYOMING.  THEN MUCH WARMER...DRY AND WINDY WEATHER WILL AFFECT THE
CWA SUNDAY AND MONDAY.  TEMPERATURES WILL BE WELL ABOVE NORMAL ON
THOSE DAYS...MINIMUM RELATIVE HUMIDITY VALUES 10 TO 15 PERCENT AND
WESTERLY WINDS GUSTING AS HIGH AS 50 MPH DURING THE DAYTIME HOURS
IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.  CRITICAL FIRE WEATHER
CONDITIONS CAN BE EXPECTED FOR SUNDAY AND MONDAY OVER MUCH OF THE
CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...FINCH
Hazardous weather outlook, Jun 15, 1:49 PM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT FRI JUN 15 2012

WYZ101>119-161200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
149 PM MDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING
FRONT WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS THROUGH THIS
EVENING ESPECIALLY OVER AND EAST OF THE LARAMIE RANGE.  SOME OF THE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY TO THE
NORTH OF A WHEATLAND TO TORRINGTON LINE.  IN ADDITION...MANY OF THE
STORMS WILL PRODUCE HEAVY RAINFALL.  THE STORMS WILL BE SLOW
MOVING...TO THE NORTHEAST AT ABOUT 10 MPH...AND THE MOVEMENT WILL
CONTRIBUTE TO THE HEAVY RAIN POTENTIAL.  MINOR FLOODING WILL BE
POSSIBLE THROUGH THIS EVENING IN SOME AREAS OVER AND EAST OF THE
LARAMIE RANGE.  A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
9 PM FOR AREAS EAST OF THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND BE LOCATED OVER
NORTHERN COLORADO SATURDAY MORNING. A WEAK TROUGH COMBINED WITH
A MOIST UPSLOPE FLOW WILL DEVELOP SCATTERED THUNDERSTORMS OVER
MUCH OF SOUTHEAST WYOMING SATURDAY AFTERNOON. A FEW STRONG
THUNDERSTORMS WITH SMALL HAIL...HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE.

WESTERLY WINDS MAY GUST AS HIGH AS 50 MPH WEST OF THE LARAMIE
RANGE MONDAY AFTERNOON...WHICH WHEN COMBINED WITH LOW RELATIVE
HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR EAST CENTRAL WYOMING
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
AND EAST OF THE LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-161200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
149 PM MDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING
FRONT WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS THROUGH THIS
EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS WILL
PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY TO THE NORTH OF A
WHEATLAND TO TORRINGTON LINE.  IN ADDITION...MANY OF THE STORMS WILL
PRODUCE HEAVY RAINFALL.  THE STORMS WILL BE SLOW MOVING...TO THE
NORTHEAST AT ABOUT 10 MPH...AND THE MOVEMENT WILL CONTRIBUTE TO THE
HEAVY RAIN POTENTIAL.  MINOR FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING IN SOME AREAS OVER THE WESTERN NEBRASKA PANHANDLE.  A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA
PANHANDLE UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT WILL MOVE THROUGH THE WESTERN NEBRASKA PANHANDLE AND BE
LOCATED OVER NORTHERN COLORADO SATURDAY MORNING. WIDELY SCATTERED
THUNDERSTORMS WILL DEVELOP OVER MAINLY SOUTHERN PORTIONS OF THE
WESTERN PANHANDLE SATURDAY AFTERNOON. A FEW STRONG THUNDERSTORMS
WITH SMALL HAIL...HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE NORTHERN PANHANDLE
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 15, 3:58 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             TORRINGTON              42.07N 104.18W
06/15/2012  M0.50 INCH       GOSHEN             WY   BROADCAST MEDIA

&&

HAHN
Special weather statement, Jun 15, 4:19 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT FRI JUN 15 2012

NEZ003-095-096-152300-
BOX BUTTE NE-NORTH SIOUX NE-SOUTH SIOUX NE-
419 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND WESTERN
BOX BUTTE COUNTIES UNTIL 500 PM MDT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF AGATE...OR 24 MILES NORTH OF
SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FLAHERTYS CORNER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4251 10366 4226 10326 4201 10367 4212 10390
TIME...MOT...LOC 2219Z 210DEG 19KT 4223 10369

TJT
Special weather statement, Jun 15, 4:22 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT FRI JUN 15 2012

NEZ019-020-096-WYZ108-152300-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
422 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...SOUTHEASTERN
GOSHEN...WESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL
500 PM MDT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF STEGALL...OR 19 MILES WEST
OF SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEGALL...
  HUBBARD HILL...
  MORRILL...
  MITCHELL...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4212 10392 4197 10364 4154 10388 4161 10419
TIME...MOT...LOC 2222Z 210DEG 19KT 4181 10400

TJT
Special weather statement, Jun 15, 4:51 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT FRI JUN 15 2012

NEZ002-003-152330-
BOX BUTTE NE-DAWES NE-
451 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES AND BOX BUTTE
COUNTIES UNTIL 530 PM MDT...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HEMINGFORD...OR 21 MILES
NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEREA...
  HEMINGFORD...
  BOX BUTTE CAMPGROUND...
  BOX BUTTE DAM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4255 10314 4240 10275 4208 10307 4231 10334
TIME...MOT...LOC 2251Z 210DEG 19KT 4228 10320

TJT
Special weather statement, Jun 15, 4:56 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT FRI JUN 15 2012

NEZ019-020-054-152345-
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-
456 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTTS BLUFF...EXTREME
NORTHERN KIMBALL AND WESTERN BANNER COUNTIES UNTIL 545 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ALBIN...OR 24 MILES
NORTHWEST OF KIMBALL...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISBURG...
  WILDCAT HILLS CAMPGROUND...
  WILDCAT HILLS STATE RECREATION AREA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4176 10374 4171 10350 4134 10384 4144 10405
TIME...MOT...LOC 2256Z 210DEG 19KT 4147 10399

TJT
Special weather statement, Jun 15, 5:02 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT FRI JUN 15 2012

NEZ003-019-096-152345-
BOX BUTTE NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
502 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SCOTTS BLUFF
AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 545 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUBBARD HILL...OR 9 MILES WEST OF
SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCOTTSBLUFF...
  SCOTTS BLUFF NATIONAL MONUMENT...
  GERING...
  MITCHELL...
  MINATARE...
  LAKE MINATARE CAMPGROUND...
  LAKE MINATARE...
  LAKE ALICE...
  MELBETA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4221 10372 4206 10336 4172 10350 4176 10399
TIME...MOT...LOC 2301Z 210DEG 19KT 4184 10382

TJT

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:19 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 15, 3:31 PM MDTSpecial Weather StatementCYSSioux44 min
Jun 15, 4:19 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 15, 4:22 PM MDTSpecial Weather StatementCYSScotts Bluff38 min
Jun 15, 4:51 PM MDTSpecial Weather StatementCYSBox Butte39 min
Jun 15, 4:56 PM MDTSpecial Weather StatementCYSBanner49 min
Jun 15, 5:02 PM MDTSpecial Weather StatementCYSScotts Bluff43 min
Jun 15, 5:50 PM MDTSpecial Weather StatementCYSScotts Bluff40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.